Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Tightness in throat, feeling of obstruction in throat. Cause and cure?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1692 Questions
Question
I recently sold my business, was forced int retirement be cause of an autombile accident where I broke my femur and my foot. I ha ve suffered from post traumatic stress and generalized anxiety. My problem is a tightness in my throat. I have no problem swollowing and no pain just a feeling that there is something stuck in my throat.
Posted Tue, 21 May 2013 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 34 minutes later
Hi,
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to answer your query.

The feeling of something stuck in the throat is called globus pharyngeus. It could be due to gastroesophageal reflux, anxiety or post nasal drip.

An upper GI endoscopy may be done for evaluation. Medication like prilosec would provide relief if it is due to gastroesophageal relief.

I hope that answers your question.
If you have no more questions, kindly rate this service.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor